Re: to friends who have had side effects from wellbutrin and...
For the agitation I take Ativan along with the Wellbutrin. My Rx says to take it up to three times a day, but I usually only take it at night. It helps me to fall asleep.
The agitation (and the high mood) was more pronounced when I took W during the day. Now I take it at night, and I feel more steady during the day. Most days I don't even notice any feelings of agitation except when I'm driving. I like to keep good music or books on tape in my car to prevent road rage and help me "go with the flow". (That's a phrase I sometimes have to repeat to myself over and over again.)
The agitation doesn't last too long if you don't let it. Remind yourself that it's just a temporary reaction and it will go away soon. Don't let yourself dwell on negative feelings, or you'll make it last longer. And don't allow yourself to lash out at other people. It's not their fault either. The best way I deal with the agitation is to keep myself distracted with some easy task that keeps me away from other people. I watch a comedy show, put on some upbeat music and do laundry if I'm at home. If I'm around other people, I find an excuse to take a short walk, or stick with people who can always make me laugh. If I have to explain my grouchy behavior or demeanor, I usually apologize and say I have a splitting headache that's making me very cranky.
I sometimes get migraines, but I don't think it's related to the Wellbutrin (for me). My main triggers for headache are lack of sleep and neck strain. Ibuprofen helps the headache but I try not to take it at the same time as the Wellbutrin.
My appetite is too good if anything, but the Wellbutrin helps stop the cravings I used to get for sweet and fatty foods.
Last edited by lucylucy; 10-19-2008 at 01:02 AM.